`a`

Remarks on quasilinear elliptic equations as models for elementary particles

Pages: 336 - 341, Issue Special, July 2003

 Abstract        Full Text (176.7K)              

Filippo Gazzola - Dipartimento di Scienze T.A. - via Cavour 84, 15100 Alessandria, Italy (email)
Lorenzo Pisani - Dipartimento di Matematica, Università degli Studi di Bari, Via Orabona, 4, I-70125 Bari, Italy (email)

Abstract: We study a class of quasilinear elliptic equations suggested by C.H. Derrick in 1964 as models for elementary particles. For scalar fields we prove some new nonexistence results. For vector-valued fields the situation is different as shown by recent results concerning the existence of solitary waves with a topological constraint.

Keywords:  p-Laplacian, solitary waves, radial symmetry, topological charge.
Mathematics Subject Classification:  Primary: 35J70, 35J60, 35Q40; Secondary: 35Q51.

Received: September 2002; Published: April 2003.